# SDR DLM88961043

- Difficulty date: May 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N908DL
- Make and model: Doug MD-88
- Aircraft serial: 49539
- System (JASC): 4990 · APU Oil System
- Part: Oil Seal
- Condition: Leaking
- Location: Apu
- Part time: 3,000 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON CLIMB-OUT ABOUT 4,000 FEET, BOTH SMOKE ALARMS IN REAR OF A/C SOUNDED AND THERE WAS A LIGHT MIST/SMOKE VISIBLE IN THE A/C.  THE SMOKE ALARMS COULD NOT BE SILENCED BY FANNING TO VENTILATE BOTH HPS BLEEDS ON A/C.  PACKS TURNED OFF.  NO HELP.  CORRECTIVE ACTION FOUND APU LEAKING OIL IN EXHAUST AND BACK INTO A/C SYSTEM.  REPLACED OIL SEAL AND BURNED OUT DUCT.  OPS CHECK OK.
